Do I increase or decrease ???

I have been called back to the doctor's today after a recent blood test and told that my levo medication is too high so they have reduced it from 75mg to 50 mg .... I still haven't told them I am on NDT 😥 as when mentioned about it I received a sanctimonious reply and haven't had the energy or courage to tell my GP.. anyway I am currently on 2.5 grains can you please have a look at the results as I still feel rubbish..

Serum free triiodothyronine 4.92 (3.1-6.8)

Serum free T4 8.5 (11.0-23.0)

Serum TSH 0.12 (0.27-4.5)

Thanks guys xx

10 Replies

oldestnewest
  • Claire67 As you feel 'rubbish', decreasing your dose will make you feel even worse. There is room for an increase. When on NDT it's the FT3 result that's important and needs to be in range. Your FT3 shows there's plenty of room for an increase.

    Your GP is probably telling you to reduce your Levo because your TSH is under range. You're always going to have that problem whilst on NDT.

  • OK thanks you gonna increase tomorrow x

  • These links which may be helpful. The first doctor only took a blood test for the initial diagnosis thereafter it was all about how the patient was doing on particular doses.

    web.archive.org/web/2010103...

    thyroid-info.com/articles/d...

    web.archive.org/web/2010112...

  • As your FT3 is only just mid range. Just. You could try a further increase.

    In that range I need my FT3 around 6 to feel good.

  • You can have suppressed TSH no matter what thyroxine you take. If i were you I would raise my NDT till all my symptoms were gone. Hormones are very forgiving and will return to the previous day's levels if you take too much and stop.

  • Thanks everyone xxx

  • There can be some confusion about dosing and the responses may be very true but.... and if you have raised your doses quickly and have only been on 2.5 grains for a for a few weeks, you may have gone too high.

    While your FT3 isn't extremely high, it doesn't seem right that you should feel so badly and that can be because you aren't using all the T3 you are getting in your NDT. You could be piling up reverse T3. So, if your increase doesn't noticeably make you feel better, you should try a decrease. I also don't know if you are taking the Levo as well. Maybe you should drop that especially if it is the reason for reverse T3.

  • No I don't take levo as well x

  • What sort of NDT are you taking? 2.5 grains of Armour NDT is a very high dose. 1 grain (Armour NDT) is about the equivalent of 100 mcg Levo, so you are taking about 250 mcgs Levo, which is a lot. The reverse T3 pile up sounds plausible.

  • Thyroid S xx

You may also like...